Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 355, NWS North Platte, NE

August 5, 2013Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2013, 8:35 PM CDT for Lincoln County, Nebraska. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2013, 8:35 PM CDT (01:35 UTC)
Expired
Aug 5, 2013, 9:15 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:38 PM CDTTSTM WND DMG1 E North Platte, NELARGE BRANCHES WERE REPORTED DOWN ACROSS HIGHWAY 30 JUST WEST OF THE AIRPORT.
Aug 5, 8:42 PM CDTTSTM WND GST 623 E North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS53 KLBF 060135
SVRLBF
NEC111-060215-
/O.NEW.KLBF.SV.W.0355.130806T0135Z-130806T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT MON AUG 5 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 915 PM CDT

* AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MAXWELL TO HERSHEY...AND MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HERSHEY...LAKE MALONEY STATE RECREATION AREA AND O'FALLONS.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 193.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 68 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050
TIME...MOT...LOC 0136Z 340DEG 20KT 4106 10058 4118 10104

HAIL...<.75IN
WIND...60MPH

$$

JACOBS
2 follow-up statements
901 
WWUS53 KLBF 060148
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT MON AUG 5 2013

NEC111-060215-
/O.CON.KLBF.SV.W.0355.000000T0000Z-130806T0215Z/
LINCOLN NE-
848 PM CDT MON AUG 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LINCOLN COUNTY UNTIL 915 PM CDT...

AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF MAXWELL TO 6 MILES NORTHWEST OF
HERSHEY...AND MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH THUNDERSTORM WIND GUSTS 
WERE REPORTED AT LEE BIRD FIELD 3 MILES EAST OF NORTH PLATTE AT 842 
PM CDT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HERSHEY...LAKE MALONEY STATE RECREATION AREA...COKER AND O'FALLONS.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 192.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 68 AND 88.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! 
OVER AN INCH AND THREE QUARTERS OF RAIN HAS FALLEN 3 MILES EAST 
OF NORTH PLATTE OVER THE PAST THIRTY MINUTES.

&&

LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050
TIME...MOT...LOC 0146Z 340DEG 20KT 4104 10061 4122 10106

HAIL...<.75IN
WIND...60MPH

$$

JACOBS
261 
WWUS53 KLBF 060208
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT MON AUG 5 2013

NEC111-060218-
/O.EXP.KLBF.SV.W.0355.000000T0000Z-130806T0215Z/
LINCOLN NE-
908 PM CDT MON AUG 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 915 PM CDT/815 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4088 10045 4095 10106 4129 10115 4115 10050
TIME...MOT...LOC 0208Z 340DEG 20KT 4092 10055 4110 10100

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:40 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 5, 6:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON AUG 5 2013

.SYNOPSIS...
THE DEEP HUDSON BAY LOW WILL SEND A LOBE OF ENERGY THROUGH THE NRN
PLAINS WHICH SHOULD BE TO PRODUCE STORM DEVELOPMENT ACROSS THE
CNTL PLAINS TONIGHT AND TUESDAY. THEREAFTER THE UPPER LOW SHIFTS
EAST TOWARD THE CANADIAN MARITIMES AND SHIFTS THE BEST FORCING FOR
RAINFALL INTO THE OHIO VALLEY. THIS THEN OPENS UP THE FORECAST
AREA TO A MORE SUBTROPICAL INFLUENCE. THIS IS NOTED BY A
SUBTROPICAL DISTURBANCE WHICH WILL PASS THROUGH SRN NEB WEDNESDAY
AND THURSDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 353 PM CDT MON AUG 5 2013

TONIGHT AND TUESDAY...SEVERAL OUTFLOW BOUNDARIES RESIDE LATE THIS
AFTERNOON ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ONE BOUNDARY
EXTENDS FROM NORTH OF BROKEN BOW WESTWARD TO NORTH OF
OGALLALA...WITH CUMULUS CLOUDS DEVELOPING ALONG THE BOUNDARY.
CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THIS BOUNDARY ACROSS
SOUTHWEST NEBRASKA. SHEAR IS MORE THAN ADEQUATE TO SUSTAIN STRONG
AND PERHAPS SEVERE STORMS...SO WILL CONTINUE THE MENTION IN THE
FORECAST FOR THIS EVENING ACROSS WESTERN AND SOUTHWEST NEBRASKA
INVOF THE AFOREMENTIONED BOUNDARY. OTHER STORMS MAY DEVELOP ALONG
THE HIGHER TERRAIN IN WYOMING AND MOVE EAST-SOUTHEAST INTO WESTERN
AND NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT. WILL RAISE
CHANCES FOR RAIN JUST A BIT ACROSS NORTHERN NEBRASKA TO ACCOUNT
FOR THIS SCENARIO.

TUESDAY A COLD FRONT WILL MAKE IT/S WAY SOUTHEAST INTO THE AREA.
TIMING LOOKS FAVORABLE FOR T-STORM DEVELOPMENT ALONG THE
FRONT...ESPECIALLY ALONG A LINE FROM VALENTINE TO OGALLALA AND
POINTS SOUTHEAST. OTHERWISE ANOTHER WARM AND MUGGY DAY...WITH HIGHS
IN THE 80S TO NEAR 90 DEGREES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM CDT MON AUG 5 2013

TUESDAY NIGHT THROUGH THURSDAY...
THE MODEL CONSENSUS IS HOLDING MOST OF TUESDAYS CONVECTION EAST OF
THE FCST AREA AS A RESULT OF THE FRONTAL LOCATION. ANOTHER MCS IS
EXPECTED TO MOVE THROUGH THE MISSOURI BASIN TONIGHT WHICH IN
ADDITION TO THE CONVECTION ELSEWHERE...SHOULD HELP DRIVE THE COLD
FRONT AND FOCUS FOR STORM DEVELOPMENT FARTHER SOUTH AND EAST. THUS
OUR RAIN CHANCES TUESDAY EVENING ARE ISOLATED TO SCATTERED AND THAT
MIGHT BE GENEROUS.

ANOTHER CHANCE OF RAIN DEVELOPS WEDNESDAY THROUGH THURSDAY
MORNING. THE MODELS ARE TAKING A SUBTROPICAL DISTURBANCE...CURRENTLY
ACROSS NRN OLD MEXICO AND ARIZONA...NORTH THROUGH THE CNTL ROCKIES
AND THEN EAST THRU NERN COLO...KS AND SWRN NEB. CHC POPS ARE IN
PLACE...MAINLY SOUTH OF INTERSTATE 80. THINGS COULD GET INTERESTING
IF THE SRN DISTURBANCE IS ABLE TO PHASE WITH A NRN STREAM. THIS
WOULD CAUSE THE SYSTEM TO LIFT FARTHER NORTH AND PRODUCE HEAVIER
RAINFALL ACROSS THE FCST AREA. THE NAM WAS SHOWING FOR A FEW MODEL
RUNS BUT HAS FALLING IN LINE WITH THE  CONSENSUS WHICH SHOWS SOME
PRETTY GOOD RAIN ACROSS SRN NEB LATE WEDNESDAY NIGHT AND THURSDAY.
THE 12Z GFS ENSEMBLE HOWEVER SHOWS A GOOD RAIN CHANCE ALONG AND
SOUTH OF INTERSTATE 80 THROUGH SCNTL NEB.

HIGHS IN THE UPPER 70S TO MOSTLY LOWER 80S ARE EXPECTED WEDNESDAY
AND THURSDAY WITH LOWS IN THE 50S TO AROUND 60. A PIECE OF THE VERY
COOL SFC HIGH PRESSURE SYSTEM ACROSS NRN CANADA WILL DROP SOUTH
THROUGH THE UPPER MIDWEST AND GET DRAWN WEST THROUGH THE FCST AREA
BY A NEW SFC LOW PRESSURE SYSTEM FORMING ACROSS THE NRN HIGH PLAINS.
THIS LOW WILL MOVE INTO SOUTH DAKOTA THURSDAY MORNING AND THE
ATTENDANT 700MB WARM FRONT COULD PERHAPS DRAW SOME OF THE CONVECTION
FROM THE KANSAS SYSTEM INTO NCNTL NEB. SEVERAL OF THE MODELS
INCLUDING THE 00Z GFS ENSEMBLE SHOW A CLOSED 700 MB FORMING ACROSS
THE CORNER OF SW NEB THURSDAY MORNING. GIVEN THE MOISTURE
ALOFT...THIS COULD BE A VERY GOOD SIGNAL FOR RAINFALL.

THURSDAY NIGHT THROUGH MONDAY...COLLECTIVELY...THE MODELS ARE DRIER
TODAY FORECASTING AROUND 1/2 INCH OF RAINFALL. A STATIONARY FRONT
WILL STILL SET UP FROM KANSAS NORTHWEST UP THE HIGH PLAINS. THE 12Z
GFS ENSEMBLE SHOWS A NICE RAIN EVENT COVERING SRN NEB THURSDAY WITH
THE SUBTROPICAL DISTURBANCE BUT THEN GOES SILENT FRIDAY AND BEYOND.
THE ECM SHOWS THE WESTERLIES WILL CONTINUE TO PIPE SUBTROPICAL
MOISTURE THROUGH THE CNTL PLAINS. THE UPPER LEVEL FLOW AT 500 MB
CONTINUES BLOCKED AND MOSTLY UNCHANGED WHILE THE 300 MB FLOW TAKES A
MORE SUBTROPICAL ROUTE THROUGH NEB WHICH SHOULD FAVOR A WETTER
PATTERN THAN INDICATED. EVEN HPC HAS TURNED OFF THE MONSOON ACROSS
KS AND OPENED IT UP FARTHER EAST ACROSS THE OHIO VALLEY. IT LOOKS
LIKE THE SUBTLE SHIFT EAST IN THE HUDSON BAY LOW TOWARD THE
MARITIMES HAS MOVED THE NRN STREAM 300 MB JET EAST AND TAKEN THE
BEST FORCING AWAY FROM THE PLAINS. THUS WE WOULD LIKELY SEE DIURNAL
FORCING OFF THE FRONT RANGE...BLACK HILLS AND SNOWY RANGE FOR STORM
DEVELOPMENT. THE FORECAST USES MOSTLY ISOLATED POPS GIVEN THIS
FORCING AND SHOWS A GRADUAL WARMING/MOISTENING TREND ASSOCIATED WITH
THE STATIONARY FRONT DRAPED THROUGH THE PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CDT MON AUG 5 2013

SCT TSTMS ARE EXPECTED THIS EVENING NEAR AND SOUTH OF THE KLBF TAF
SITE. OVERNIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS AREA
POSSIBLE ACROSS WESTERN AND NORTHERN NEBRASKA. MVFR VSBYS AT KLBF
BETWEEN 09Z AND 14Z. OTHERWISE VFR CONDITIONS ARE EXPECTED
OUTSIDE OF ANY TSTM ACTIVITY. SFC WINDS WILL BE LIGHT...GENERALLY
FROM THE EAST TO SOUTHEAST AT 10 KTS OR LESS...HOWEVER ERRATIC AND
GUSTY WINDS LIKELY AROUND ANY TSTM. A FRONT WILL PASS KVTN AROUND
18Z/06TH AND 21Z AT KLBF WITH WINDS TURNING NORTH/NORTHEAST AROUND
10KT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM FORECASTER...TAYLOR
LONG TERM FORECASTER...CDC
AVIATION...ROBERG
Hazardous weather outlook, Aug 5, 11:48 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1148 AM CDT MON AUG 5 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-061700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1148 AM CDT MON AUG 5 2013 /1048 AM MDT MON AUG 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NEARLY ALL OF WESTERN AND CENTRAL NEBRASKA.
THUNDERSTORMS MAY DEVELOP NEAR A WARM FRONT ACROSS SOUTHWEST
NEBRASKA LATE THIS AFTERNOON. OTHER STORMS ARE EXPECTED TO MOVE
SOUTHEAST INTO THE AREA THIS EVENING FROM THE HIGHER TERRAIN TO
THE WEST. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL
AND DAMAGING WIND GUSTS THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT IN CENTRAL AND NORTH CENTRAL NEBRASKA.
THUNDERSTORMS
ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AS A COLD FRONT DROPS
SOUTH INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF WESTERN AND CENTRAL NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Local storm report, Aug 5, 7:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             4 W HAMLET              40.38N 101.31W
08/05/2013  E1.00 INCH       HAYES              NE   PUBLIC

&&

MARTIN
Local storm report, Aug 5, 7:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT MON AUG 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 N WELLFLEET           40.81N 100.73W
08/05/2013  E1.00 INCH       LINCOLN            NE   PUBLIC

0620 PM     HAIL             3 NW HAYES CENTER       40.54N 101.06W
08/05/2013  E1.75 INCH       HAYES              NE   PUBLIC

            CORN FIELD IS DAMAGED AND THE GROUND IS WHITE FROM THE
            HAIL.

0640 PM     HAIL             9 SW HAYES CENTER       40.42N 101.14W
08/05/2013  E1.00 INCH       HAYES              NE   PUBLIC

0655 PM     HAIL             8 N WAUNETA             40.53N 101.37W
08/05/2013  E1.00 INCH       CHASE              NE   PUBLIC

0725 PM     HAIL             4 W HAMLET              40.38N 101.31W
08/05/2013  E1.00 INCH       HAYES              NE   PUBLIC

&&

MARTIN
Special weather statement, Aug 5, 7:48 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT MON AUG 5 2013

NEZ069-060130-
CHASE NE-
648 PM MDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 730 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
IMPERIAL TO 9 MILES NORTH OF ENDERS...AND MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  IMPERIAL...
  CHAMPION...
  LAMAR...
  WANAMAKER STATE WILDFIRE MANAGEMENT AREA...
  CHASE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 51.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COLE
Special weather statement, Aug 5, 8:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT MON AUG 5 2013

NEZ059-060200-
LINCOLN NE-
819 PM CDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 900
PM CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAXWELL...OR 11 MILES EAST OF NORTH
PLATTE...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LINCOLN COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 181 AND 196.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 5, 8:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT MON AUG 5 2013

NEZ069-070-060215-
CHASE NE-HAYES NE-
723 PM MDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAYES AND NORTHERN CHASE
COUNTIES UNTIL 815 PM MDT/915 PM CDT/...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF IMPERIAL TO LAMAR...AND MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  IMPERIAL...
  CHASE...
  WANAMAKER STATE WILDFIRE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 41 AND 53.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 5, 8:30 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT MON AUG 5 2013

NEZ059-060215-
LINCOLN NE-
830 PM CDT MON AUG 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 915
PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF NORTH PLATTE...MOVING SOUTH AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.  VISIBILITY SOUTHEAST OF NORTH PLATTE IS NEAR
ZERO DUE TO THE HEAVY RAINFALL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE MALONEY STATE RECREATION AREA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 179 AND 189.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 67 AND 78.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTAreal Flood AdvisoryLBFHayes3 hr
Aug 5, 7:24 PM CDTSevere Thunderstorm WarningLBFHayes36 min
Aug 5, 8:52 PM CDTAreal Flood AdvisoryLBFLincoln6 hr
Aug 6, 3:49 AM CDTSevere Thunderstorm WarningLBFCherry41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.